MAUDE Adverse Event Report: AESCULAP AG FILTER RETENTION PLATE; STERILE TECHNOLOGY

AESCULAP AG FILTER RETENTION PLATE; STERILE TECHNOLOGY
Model Number JK100
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap inc.That two (2) filter retention plates (part # jk100) (ref.Associated mdr id 9610612-2020-00836) were inspected after being brought to the operating room (or) for use during an unknown procedure performed on (b)(6) 2020.According to the complainant, black specks were observed on the container bottom.Reportedly, the debris was noted on the containers perforated bottom within the two (2) circular retention plate areas.No patient complications occurred and no surgical delay was experienced as a result of this event.Additional information has been requested, but has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Associated medwatch report 9610612-2020-00836 ((b)(4) jk100) and 9610612-2020-00909 ((b)(4) jk100).Investigation results: visual inspection: the two filter retention plates have been received without packaging and in used, decontaminated condition.The initial visual inspection did not show clear hints for "black specs" as reported.Only at the rubber part on the lower side of the retention plate (under the center plastic cap), there were very little small spots visible, size about 0.5 millimeters.On the top of the plastic caps with the material inscription and manufacturer name, there were hints for scratches.Batch history review without a provided lot number,a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 1(5) probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: the particles found on the received products were too small to carry out a laboratory check for the material origin and to compare it with the material from the cap of the retention plate.Furthermore, a microscopically inspection was also not possible to determine the potential origin of the particles found on the rubber parts.However, due to the fact that the top of the retention plate caps show scratch marks and in connection with the received information that the retention plates were installed at the bottom part of the perforated container bottom, it is likely that the load of the container got in contact with the top of the retention plate caps.Furthermore, it was noted by the customer that this effect only happened with a specific set.Depending on the load weight and also the kind of basket used, it is possible that the basket material touched the top of the retention plate caps and scratched off small particles of the material, causing black specs as reported by the customer.This circumstance (maximum loads) is mentioned in the instructions for use accordingly (section "4.3.Safe operation" as well as in the troubleshooting list).The microscopically inspection did not indicate any hints for a material or manufacturing defect on both received retention plates.Based on the investigation results no capa is necessary.

Brand Name
FILTER RETENTION PLATE
Common Device Name
STERILE TECHNOLOGY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10931324
Report Number9610612-2020-00909
Device Sequence Number16898840
Product Code FLE
UDI-Device Identifier04038653202706
UDI-Public4038653202706
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K792558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJK100
Device Catalogue NumberJK100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1